MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS TSH ASSAY; RADIOIMMUNOASSAY, THYROID-STIMULATING HORMONE

ROCHE DIAGNOSTICS ELECSYS TSH ASSAY; RADIOIMMUNOASSAY, THYROID-STIMULATING HORMONE
Model Number TSH
Medical Device Problem Codes Low Test Results (2458); Insufficient Device Problem Information (3190); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The field service engineer could not find a problem with the analyzer.He ran instrument checks and precision with good results.The customer performed qc that had results within specification.The investigation is ongoing.
 
Event or Problem Description
There was an allegation of a questionable low elecsys tsh assay result for one patient sample from cobas e 801 analytical unit serial number (b)(4).The initial result was 0.225 uiu/ml and was reported outside of the laboratory.Based on the result, the endocrinologist suggested lowering the patient's synthroid medication from 88 mcg to 77 mcg.The patient questioned the result as six months earlier the result was 3.26 uiu/ml and all previous results over the several years prior were consistent.The patient had not changed the dosage of medication or altered the way in which medicine was taken.The patient asked for repeat testing and a new sample was drawn on (b)(6) 2022 and tested on an unknown analyzer.The result was 1.66 uiu/ml and was believed to be correct as it was more in line with previous results.No changes were actually made to the patient's medications based on any of the results.
 
Additional Manufacturer Narrative
The investigation did not identify a product problem.The cause of the event could not be determined.The calibration and qc data were acceptable.The analyzer alarm trace contained sample clot detection, abnormal aspiration (sample probe), abnormal aspiration (sample probe a/b), and sample short errors.These are indicators of possible poor sample quality.

Brand Name
ELECSYS TSH ASSAY
Common Device Name
RADIOIMMUNOASSAY, THYROID-STIMULATING HORMONE
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
michael leslie
9115 hague road
na
indianapolis, IN 46250
3175214343
MDR Report Key13686340
Report Number1823260-2022-00601
Device Sequence Number13938878
Product Code JLW
UDI-Device Identifier04015630899661
UDI-Public04015630899661
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K961491
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model NumberTSH
Device Catalogue NumberASKU
Device Lot Number57176501
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2022
Supplement Date Received by Manufacturer03/30/2022
Initial Report FDA Received Date03/08/2022
Supplement Report FDA Received Date04/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SYNTHROID; VITAMIN D
Patient Age52 YR
Patient SexFemale
Patient Weight67 KG